Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Sep 30, 2022, 2:46 PM EDT for Beaufort County, Pamlico County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2022, 2:46 PM EDT (18:46 UTC)
- Expired
- Sep 30, 2022, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Beaufort County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 48 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 12:39 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 601 m²/s²
- 0-3 km storm-relative helicity
- 915 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WFUS52 KMHX 301846
TORMHX
NCC013-137-301930-
/O.NEW.KMHX.TO.W.0009.220930T1846Z-220930T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
246 PM EDT Fri Sep 30 2022
The National Weather Service in Newport has issued a
* Tornado Warning for...
South central Beaufort County in eastern North Carolina...
Central Pamlico County in eastern North Carolina...
* Until 330 PM EDT.
* At 245 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Whortonsville, or 16 miles west of Cedar Island,
moving northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Florence, Edward, Royal, Whortonsville, Bonnerton, South Creek,
Maribel, Nc Pamlico, Merritt, Aurora Ferry Terminal, Aurora,
Stonewall, Vandemere, and Mesic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
If on or near Bay River, get away from the water and move to safe
shelter immediately. If you can hear thunder, you are close enough
to be struck by lightning. Severe thunderstorms can produce large
capsizing waves, even on small bodies of water. Move into dock and
seek safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3504 7652 3501 7662 3533 7694 3542 7669
TIME...MOT...LOC 1845Z 154DEG 37KT 3508 7661
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DAG2 follow-up statements
361
WWUS52 KMHX 301856
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
256 PM EDT Fri Sep 30 2022
NCC013-137-301930-
/O.CON.KMHX.TO.W.0009.000000T0000Z-220930T1930Z/
Beaufort NC-Pamlico NC-
256 PM EDT Fri Sep 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR SOUTH
CENTRAL BEAUFORT AND CENTRAL PAMLICO COUNTIES...
At 256 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Florence, or 21 miles east of James City, moving
northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Florence, Royal, Bonnerton, Edward, South Creek, Maribel, Aurora
Ferry Terminal, Aurora, Vandemere and Mesic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
If on or near Bay River, get away from the water and move to safe
shelter immediately. If you can hear thunder, you are close enough
to be struck by lightning. Severe thunderstorms can produce large
capsizing waves, even on small bodies of water. Move into dock and
seek safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3534 7692 3542 7669 3515 7657 3510 7669
TIME...MOT...LOC 1856Z 156DEG 33KT 3517 7665
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DAG277
WWUS52 KMHX 301908
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
308 PM EDT Fri Sep 30 2022
NCC137-301918-
/O.CAN.KMHX.TO.W.0009.000000T0000Z-220930T1930Z/
Pamlico NC-
308 PM EDT Fri Sep 30 2022
...THE TORNADO WARNING FOR CENTRAL PAMLICO COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for eastern North
Carolina.
LAT...LON 3536 7686 3542 7669 3526 7662 3524 7664
3523 7670
TIME...MOT...LOC 1908Z 150DEG 30KT 3526 7666
$$
NCC013-301930-
/O.CON.KMHX.TO.W.0009.000000T0000Z-220930T1930Z/
Beaufort NC-
308 PM EDT Fri Sep 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR SOUTH
CENTRAL BEAUFORT COUNTY...
At 308 PM EDT, a severe thunderstorm capable of producing a tornado
was located near South Creek, or 24 miles northeast of James City,
moving northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Royal, South Creek, Bonnerton, Aurora Ferry Terminal and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
If on or near Pamlico River, get away from the water and move to
safe shelter immediately. If you can hear thunder, you are close
enough to be struck by lightning. Severe thunderstorms can produce
large capsizing waves, even on small bodies of water. Move into dock
and seek safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3536 7686 3542 7669 3526 7662 3524 7664
3523 7670
TIME...MOT...LOC 1908Z 150DEG 30KT 3526 7666
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DAGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 30, 12:41 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 30, 12:41 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1241 PM EDT Fri Sep 30 2022
.SYNOPSIS...
Hurricane Ian will bring widespread impacts to eastern NC into
the weekend. Unsettled weather may continue into early next week
depending on the track of the remnants of Ian across the Mid-
Atlantic.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 640 AM Friday...See HLSMHX for full impact details from
Hurricane Ian.
Hurricane Ian is currently located off the GA coast and is
forecast to move NNW into SC between Charleston and Myrtle Beach
this afternoon. The hurricane will interact with an quasi-
stationary front that is currently off our coast, pushing it
onshore late today and north of the area tonight. Deep moisture
is surging across eastern NC today and will continue into
tonight which will result in moderate to heavy rainfall
gradually spreading inland from the coast this morning and
continuing throughout the day as several rainbands move through
the area. Winds will remain strong along the coast, while
increasing inland as the gradient slowly tightens today as Ian
moves onshore to our south.
Heavy rainfall could bring localized flash flooding, especially
for urban, low lying, and poor drainage areas as 4-6 inches of
rain with some locally heavier amounts is forecast for eastern
NC today into tonight.
Strong NE winds ahead of the warm front will become strong S
as the front lifts north and the main core of Ian crosses the
Carolina Piedmont. Gusty winds could lead to some localized
wind damage and power outages, and a Tropical Storm Warning
remains in effect for the entire area. Low level wind profiles
indicate that there will be some tornadic potential with
stronger cells along the front and within the rainbands, and at
least a few isolated but likely weak tornadoes are possible,
especially along the coast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 420 AM Friday...As weakening Ian moves into western NC
tonight, it will push the warm front north of the area with mid
level dry slotting leading to the end of the widespread heavy
rainfall across the area by late this evening. With deep
southerly flow, persistent heavy rainbands could persist along
or just off of the Outer Banks overnight and will hang on to
high PoPs there for this package. The strong winds should begin
to diminish after midnight as Ian weakens to the west of the
region.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 310 AM Fri...Ian will begin to dissipate inland on
Saturday, but the remnant low may linger around through early
next week. High pressure eventually builds in by midweek, for a
quieter stretch of weather.
Saturday...Heavier rainfall early Saturday morning will taper
off through the day with a chc for some showers and an iso
tstorm along the OBX through the aftn. Latest forecast has Ian
dissipating inland, allowing Srly winds to diminish to around
10-15 mph. Model guidance is showing dry air flanking a
weakening Ian from the south, allowing precip chances during the
day Saturday to remain in the schc to chc range. While a few
iso showers cannot be ruled out, Saturday is expected to be on
the drier side with warm aftn temps in the upper 70s to around
80.
Sunday through Tuesday...Much disagreement on where remnants of
Ian will linger, but it could continue to be unsettled with
remnants of Ian lingering in the Southeast or Mid Atlantic.
Global guidance currently suggesting the remnant cutoff low from
Ian will merge with an upper level trough Sunday into Monday,
resulting in the formation of a broad coastal low off the NC/VA
coastline. While it remains too early for specifics, impacts
from such a coastal low would result in increased rain chances
along the OBX and additional coastal concerns during this
period.
Wednesday and Thursday...Guidance currently shows high pressure
building in from the west, pushing the aforementioned coastal
feature out to sea, bringing in a quieter stretch of weather.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /through Saturday/...
As of 1230 PM Fri...IFR prevails early this afternoon ahead of
a warm front that will slowly cross the area through the day.
MVFR ceilings will likely arrive behind the warm front, but
continued widespread heavy rainfall associated with Ian will
continue to bring at least periods of IFR visibilities into the
evening before rainfall coverage decreases. Gusty strong NE
winds early this afternoon become gusty S to SE behind the warm
front, then diminish through the evening and overnight. Ample
low level moisture content persists into Saturday, with MVFR
ceilings likely lingering at least through the early morning
hours, though a few areas of clearing should begin to arrive
late.
LONG TERM /Saturday Night through Wednesday/...
As of 325 AM Fri...Rain chances return Sunday. A coastal low
may develop Monday into Tuesday, bringing a surge of Nrly winds
with potential flight restrictions along the OBX coastline.
&&
.MARINE...
SHORT TERM /through Tonight/...
As of 640 AM Friday...Tropical Storm conditions are ongoing
across the waters with strong NE to E winds becoming SE this
afternoon. Very dangerous seas reach 10-15 ft today in very
rough northeasterly windswell, which will be replaced by medium
period southerly swell. Tonight winds will continue to veer to
the S and diminish below Tropical Storm force as Ian weakens
inland to our west. Seas will subside to 7-10 ft late.
LONG TERM /Saturday through Tuesday/...
As of 330 AM Friday...Winds turn SE-S by Saturday, gradually
ramping down to 20-25 kt gusts by Saturday. Seas also respond,
diminishing to 6-8 ft Saturday. By Sunday, winds are currently
expected to turn back NNE at 10-15 kts with 3-5 ft seas. At the
moment, model guidance is struggling to forecast where the
remnants of Ian may end up. How that unfolds will impact whether
or not a coastal low decides to develop late Sunday into Monday
and Tuesday, potentially bringing poor marine conditions across
the northern and central waters. Currently, forecast models are
suggesting this, but it is highly dependent on what ends up
happening with Ian.
&&
.HYDROLOGY...
As of 345 AM Fri...Flood Watch in effect for the area. An
extended period of heavy rain showers is beginning to push
inland this morning, peaking later today and into tonight. This
will bring the potential for flash flooding for Eastern NC, as
well as river flooding on the main stem waterways and smaller
tributaries and creeks. At this time, around 4 inches of rain
is forecast for Eastern NC Friday through Sunday, with isolated
higher amounts possible.
&&
.TIDES/COASTAL FLOODING...
As of 350 AM Fri...Strong NE winds will shift to the E/SE during
the day Friday. This will lead to storm surge, strong rip
currents, high surf, coastal flooding and beach erosion through
this weekend. There is the greatest confidence in 2-4 ft of
storm surge along the lower Neuse River, where a Storm Surge
Warning is currently in place. Additionally, 2-4 ft ft of storm
surge is possible across much of the rest of coastal NC,
depending on the eventual track of Ian, and a Storm Surge watch
is in effect given the lower confidence in 3 ft of storm surge
inundation, though at least minor inundation is likely, from
Surf City to Duck and across the Inner Banks. Overwash could
impact beachfront properties and roads near vulnerable dune
structures beginning tonight through Saturday mainly around the
times of high tides. Finally, minor inundation of low lying
property along the southern coastal of the Albemarle Sound is
possible tonight into Friday, where a Coastal Flood Advisory
remains in effect.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ029-044>047-079>081-090>092-094-
193>196-198-199-203>205.
Flood Watch through late tonight for NCZ029-044>047-079>081-
090>092-094-193>196-198-199-203>205.
Coastal Flood Advisory until 8 AM EDT Saturday for NCZ045>047.
Storm Surge Watch for NCZ080-081-094-195-196-199-203>205.
Storm Surge Warning for NCZ094-194.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
High Surf Advisory until noon EDT Saturday for NCZ195-196-199-
203>205.
MARINE...Tropical Storm Warning for AMZ131-135>137-150-152-154-156-158-
230-231.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...ML
AVIATION...CB/ML
MARINE...JME/ML
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 30, 12:44 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1244 PM EDT Fri Sep 30 2022 NCZ195-196-199-203>205-011645- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 1244 PM EDT Fri Sep 30 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 548 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Beach Hazards Statement. High Surf Advisory. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. There is potential for a few tornadoes across eastern North Carolina through this evening. Make sure you have multiple ways to receive warnings and be able to seek shelter quickly. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Storm Surge Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-090>092-193-011645- Martin-Pitt-Greene-Duplin-Lenoir-Jones-Northern Craven- 1244 PM EDT Fri Sep 30 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 548 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. There is potential for a few tornadoes across eastern North Carolina through this evening. Make sure you have multiple ways to receive warnings and be able to seek shelter quickly. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-081-198-011645- Beaufort-Mainland Hyde-Inland Onslow- 1244 PM EDT Fri Sep 30 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 548 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. There is potential for a few tornadoes across eastern North Carolina through this evening. Make sure you have multiple ways to receive warnings and be able to seek shelter quickly. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-194-011645- Pamlico-Southern Craven- 1244 PM EDT Fri Sep 30 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 548 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. There is potential for a few tornadoes across eastern North Carolina through this evening. Make sure you have multiple ways to receive warnings and be able to seek shelter quickly. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-011645- Washington-Tyrrell-Mainland Dare- 1244 PM EDT Fri Sep 30 2022 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 548 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Coastal Flood Advisory. Tornado Watch. Tropical Storm Warning. There is potential for a few tornadoes across eastern North Carolina through this evening. Make sure you have multiple ways to receive warnings and be able to seek shelter quickly. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 30, 9:16 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
916 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM STORM SURGE 3 SE GREAT NECK 34.91N 76.64W
09/30/2022 CARTERET NC TRAINED SPOTTER
TRAINED SPOTTER ALONG BACK CREEK REPORTED
WATER LEVELS 3.5 FEET ABOVE NORMAL OR 2.5
FEET ABOVE DRY GROUND. THE CREEK IS ONE OF
THE SMALLER CREEKS ON THE SOUTH END OF THE
NEUSE RIVER, RIGHT OFF ADAMS CREEK.
&&
HEDENLocal storm report, Sep 30, 10:14 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1014 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM STORM SURGE 3 SE GREAT NECK 34.90N 76.65W
09/30/2022 CARTERET NC TRAINED SPOTTER
TRAINED SPOTTER ALONG BACK CREEK REPORTED
WATER LEVELS 4 FEET ABOVE NORMAL OR 3 FEET
ABOVE DRY GROUND. THE CREEK IS ONE OF THE
SMALLER CREEKS ON THE SOUTH END OF THE NEUSE
RIVER, RIGHT OFF ADAMS CREEK.
&&
OCLocal storm report, Sep 30, 11:59 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1159 AM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM STORM SURGE OCRACOKE ISLAND 35.18N 75.80W
09/30/2022 HYDE NC PARK/FOREST SRVC
NATIONAL PARKS SERVICE REPORTED OVERWASH
ALONG HWY 12 ON OCRACOKE ISLAND.
&&
DAGLocal storm report, Sep 30, 12:04 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1204 PM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM STORM SURGE NORTH TOPSAIL BEACH 34.50N 77.41W
09/30/2022 ONSLOW NC COUNTY OFFICIAL
TOWN OF NORTH TOPSAIL BEACH REPORTED
OVERWASH NEAR RICHARD PETERS PARK, WASHING
ONTO NEW RIVER INLET RD.
&&
DAGLocal storm report, Sep 30, 2:11 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
211 PM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM WATER SPOUT 1 N INDIAN BEACH 34.70N 76.90W
09/30/2022 AMZ158 NC PUBLIC
PUBLIC REPORTED A WATER SPOUT IN BOGUE SOUND
NEAR BROAD CREEK. TIME ESTIMATED ON RADAR.
&&
DAGLocal storm report, Sep 30, 2:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT FRI SEP 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM STORM SURGE NORTH TOPSAIL BEACH 34.50N 77.41W
09/30/2022 ONSLOW NC COUNTY OFFICIAL
TOWN OF NORTH TOPSAIL BEACH REPORTED
OVERWASH NEAR RICHARD PETERS PARK, WASHING
ONTO NEW RIVER INLET RD.
1145 AM STORM SURGE OCRACOKE ISLAND 35.18N 75.80W
09/30/2022 HYDE NC PARK/FOREST SRVC
NATIONAL PARKS SERVICE REPORTED OVERWASH
ALONG HWY 12 ON OCRACOKE ISLAND.
0518 PM NON-TSTM WND GST 1 NW OREGON INLET 35.80N 75.55W
09/29/2022 M61 MPH DARE NC MESONET
MESONET STATION XORE OREGON INLET CG
(WXFLOW).
0615 PM NON-TSTM WND GST AVON PIER 35.35N 75.50W
09/29/2022 M54 MPH DARE NC MESONET
MESONET STATION XAVO AVON (WXFLOW).
0541 AM NON-TSTM WND GST 8 W CEDAR ISLAND 35.02N 76.45W
09/30/2022 M53 MPH CARTERET NC AWOS
AWOS STATION KNBT PINEY ISLAND (NBT AWOS).
0718 AM NON-TSTM WND GST 2 E OCEANA PIER 34.70N 76.69W
09/30/2022 M50 MPH CARTERET NC MESONET
MESONET STATION XMAC FORT MACON (WXFLOW).
0850 AM STORM SURGE 3 SE GREAT NECK 34.91N 76.64W
09/30/2022 CARTERET NC TRAINED SPOTTER
TRAINED SPOTTER ALONG BACK CREEK REPORTED
WATER LEVELS 3.5 FEET ABOVE NORMAL OR 2.5
FEET ABOVE DRY GROUND. THE CREEK IS ONE OF
THE SMALLER CREEKS ON THE SOUTH END OF THE
NEUSE RIVER, RIGHT OFF ADAMS CREEK.
1011 AM STORM SURGE 3 SE GREAT NECK 34.90N 76.65W
09/30/2022 CARTERET NC TRAINED SPOTTER
TRAINED SPOTTER ALONG BACK CREEK REPORTED
WATER LEVELS 4 FEET ABOVE NORMAL OR 3 FEET
ABOVE DRY GROUND. THE CREEK IS ONE OF THE
SMALLER CREEKS ON THE SOUTH END OF THE NEUSE
RIVER, RIGHT OFF ADAMS CREEK.
0157 PM WATER SPOUT 1 N INDIAN BEACH 34.70N 76.90W
09/30/2022 AMZ158 NC PUBLIC
PUBLIC REPORTED A WATER SPOUT IN BOGUE SOUND
NEAR BROAD CREEK. TIME ESTIMATED ON RADAR.
0543 AM NON-TSTM WND GST 1 N AVON 35.37N 75.51W
09/30/2022 M52 MPH AMZ135 NC MESONET
MESONET STATION XAVN AVON SOUND (WXFLOW).
0649 AM NON-TSTM WND GST 2 NNW OCRACOKE LIGHTHOU 35.14N 76.01W
09/30/2022 M56 MPH AMZ135 NC MESONET
MESONET STATION XOCR OCRACOKE (WXFLOW).
0623 PM NON-TSTM WND GST 3 WNW EAST LAKE 35.90N 76.01W
09/29/2022 M58 MPH AMZ131 NC MESONET
MESONET STATION XALI ALLIGATOR RIVER BR
(WXFLOW).
&&The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:02 AM EDT | River Flood Warning | MHX | Jones | 19 hr |
| Sep 30, 8:17 AM EDT | Special Marine Warning | MHX | 58 min | |
| Sep 30, 8:37 AM EDT | Special Marine Warning | MHX | 53 min | |
| Sep 30, 10:48 AM EDT | Special Marine Warning | MHX | 57 min | |
| Sep 30, 11:25 AM EDT | Flash Flood Warning | MHX | Carteret, Craven | 3 hr |
| Sep 30, 11:49 AM EDT | Special Marine Warning | MHX | 86 min | |
| Sep 30, 12:31 PM EDT | Special Marine Warning | MHX | 44 min | |
| Sep 30, 1:35 PM EDT | Special Marine Warning | MHX | 25 min | |
| Sep 30, 2:05 PM EDT | River Flood Warning | MHX | Craven | 8 hr |
| Sep 30, 2:35 PM EDT | Special Marine Warning | MHX | 55 min | |
| Sep 30, 3:22 PM EDT | Tornado Warning | MHX | Beaufort | 13 min |
| Sep 30, 4:19 PM EDT | Tornado Warning | MHX | Craven, Jones | 26 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.